Alert archive / Missouri / Wind Advisories in 2025

Wind Advisory 8, NWS St. Louis, MO

December 28, 202529 counties in Missouri; 17 counties in Illinois

NWS St. Louis, MO issued this wind advisory at Dec 28, 2025, 8:01 AM CST for 29 counties in Missouri; 17 counties in Illinois. It took effect at Dec 28, 2025, 3:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 28, 2025, 8:01 AM CST (14:01 UTC)
In effect from
Dec 28, 2025, 3:00 PM CST
Expired
Dec 29, 2025, 6:00 AM CST
In force
15 hr
Issued by
NWS St. Louis, MO
All 46 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

193 
WWUS73 KLSX 281401
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
801 AM CST Sun Dec 28 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-042-051-052-060>065-290515-
/O.NEW.KLSX.WI.Y.0008.251228T2100Z-251229T1200Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Audrain
MO-Montgomery MO-Lincoln MO-Warren MO-Saint Charles MO-Franklin
MO-Saint Louis MO-Saint Louis City MO-Jefferson MO-
Including the cities of Belleville, Sullivan, Litchfield, Union,
Hannibal, Sparta, Bowling Green, Mount Sterling, Saint Louis,
Edwardsville, Alton, Chester, Centralia, Saint Charles, Vandalia,
Quincy, Pittsfield, Mexico, Cahokia, Salem, and Washington
801 AM CST Sun Dec 28 2025

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST
MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of south central, southwest, and west central
  Illinois and central, east central, and northeast Missouri.

* WHEN...From 3 PM this afternoon to 6 AM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Kimble
2 follow-up statements
582 
WWUS73 KLSX 281533
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
933 AM CST Sun Dec 28 2025

MOZ041-047>050-059-072>075-084-085-099-290645-
/O.EXA.KLSX.WI.Y.0008.251228T2100Z-251229T1200Z/
Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Gasconade MO-
Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO-
Iron MO-Madison MO-Reynolds MO-
Including the cities of Columbia, Farmington, Jefferson City, and
Fulton
933 AM CST Sun Dec 28 2025

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST
MONDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph
  expected.

* WHERE...Portions of central, east central, and southeast Missouri.

* WHEN...From 3 PM this afternoon to 6 AM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-042-051-052-060>065-290645-
/O.CON.KLSX.WI.Y.0008.251228T2100Z-251229T1200Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Audrain
MO-Montgomery MO-Lincoln MO-Warren MO-Saint Charles MO-Franklin
MO-Saint Louis MO-Saint Louis City MO-Jefferson MO-
Including the cities of Belleville, Sullivan, Litchfield, Union,
Hannibal, Sparta, Bowling Green, Mount Sterling, Saint Louis,
Edwardsville, Alton, Chester, Centralia, Saint Charles, Vandalia,
Quincy, Pittsfield, Mexico, Cahokia, Salem, and Washington
933 AM CST Sun Dec 28 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
CST MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Portions of south central, southwest, and west central
  Illinois and central, east central, and northeast Missouri.

* WHEN...From 3 PM this afternoon to 6 AM CST Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Kimble
450 
WWUS73 KLSX 291202
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
602 AM CST Mon Dec 29 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-291315-
/O.EXP.KLSX.WI.Y.0008.000000T0000Z-251229T1200Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
Including the cities of Quincy, Centralia, Salem, Bowling Green,
Cahokia, Sullivan, Chester, Mount Sterling, Mexico, Saint Charles,
Belleville, Vandalia, Alton, Union, Saint Louis, Fulton, Columbia,
Washington, Pittsfield, Litchfield, Hannibal, Sparta, Jefferson City,
Edwardsville, and Farmington
602 AM CST Mon Dec 29 2025

...WIND ADVISORY HAS EXPIRED...

While the winds will continue gust out of the northwest at 30 to 40
mph at times throughout the morning, they have dropped below advisory
criteria.

$$

Britt

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Dec 28, 5:26 AM CST, 2 hours 35 minutes earlier. Its key messages:

  • There is a marginal risk for severe thunderstorms this afternoon along a strong cold front. While confidence is lower in thunderstorms forming, any thunderstorms that become severe will be capable of damaging winds and brief tornadoes.
  • Strong winds up to 40 mph and a significant drop in temperatures on Monday will result in near zero wind chills Monday morning and less than 20 degree wind chills Monday afternoon.
Area forecast discussion, Dec 28, 5:26 AM CST, 2 hours 35 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
526 AM CST Sun Dec 28 2025

.KEY MESSAGES...

- There is a marginal risk for severe thunderstorms this afternoon
along a strong cold front. While confidence is lower in
thunderstorms forming, any thunderstorms that become severe will be
capable of damaging winds and brief tornadoes.

- Strong winds up to 40 mph and a significant drop in temperatures
  on Monday will result in near zero wind chills Monday morning
  and less than 20 degree wind chills Monday afternoon.

&&

.SHORT TERM...  (Through Late Monday Afternoon)
Issued at 302 AM CST Sun Dec 28 2025

Light rain with a few embedded thunderstorms have formed across
central and northeast Missouri and west-central Illinois from the
low-level jet overriding a warm front this morning. Thunderstorms
have been rather limited as the bulk of the available MUCAPE is to
the south of the mass of rain, though instability is expected to
surge northward over the next few hours and result in an uptick in
thunderstorms. 50-60kts of 0-6 km shear may be able to organize a
thunderstorm or two, mainly capable of small to marginally severe
hail due to the elevated nature of these storms. These storms will
shift north and east through the morning hours as the low-level jet
pushes northeast ahead of the approaching cold front.

After a lull mid-morning, the chance for showers and thunderstorms
returns along the much anticipated cold front as it drops southeast
through the forecast area. Guidance is in agreement that around 500
J/kg of SBCAPE will be available along the front where the cap will
also be minimized. Shear will continue to be robust with 50-70kts of
0-6 km shear and 40-50kts of 0-3 km shear along the front. While
instability was previously the conditional ingredient for severe
thunderstorm development this afternoon, uncertainty has redeveloped
in whether enough lift will be present along the front in our
forecast area. Over the last 24 hours the mid-level trough has begun
to lag behind the surface front, reducing the amount of expected
lift along the front. Reflecting this, most CAMs develop convection
to the east of our forecast area. If this limiting forcing is
realized, this would severely limit to eliminate the severe risk
across our forecast area.

Despite this recent change, it is still possible enough lift will
exist from low-level convergence and the upper level jet, or that
the trough is more closely tied to the front than guidance currently
suggests. If enough lift is present, all other ingredients are in
place to produce a rapidly moving linear system with the potential
for sections to become severe and produce damaging winds and a brief
tornado or two.

Behind the cold front, a tight surface pressure gradient will result
in winds gusting into the 30s this afternoon into tomorrow as the
surface low exits the area. The cold front will also usher in our
dramatic cool down with temperatures dropping into the teens to low
twenties tonight. Low rainfall amounts from this rapidly moving
system combined with increasing wind speeds increase confidence that
wet surfaces will dry before they freeze. The coldest portion of
this Arctic airmass won't make it to the forecast area until Monday
afternoon, resulting in highs that struggle to make it above
freezing area wide. Wind chill values will plummet to single and
negative single digits overnight, reaching their afternoon maximum
Monday in the single digits to teens.

Delia

&&

.LONG TERM...  (Monday Night through Saturday)
Issued at 302 AM CST Sun Dec 28 2025

Temperatures will begin to rebound Tuesday as a low-level ridge
builds into the mid-Mississippi Valley and the Arctic airmass shifts
east. Low-level winds will become westerly and begin pulling warmer
air into the region, warming temperatures to near normal by
Wednesday.

Beyond the mid-week period, guidance diverges on how to handle an
approaching mid-level ridge and as well as the timing and strength
of a mid-level low over southeastern Canada. This low is expected to
bring a cold front into the region for the second half of the work
week. But as has been discussed in previous packages, there is a
great deal of uncertainty still in how far south this front
progresses as well as where the bulk of the associated Arctic air
goes. The result is a continued 15-20 degree interquartile spread
for high temperatures Thursday into the weekend. Confidence is
higher that a lack of moisture area wide will keep the region
largely dry into next weekend.

Delia

&&

.AVIATION...  (For the 12z TAFs through 12z Monday Morning)
Issued at 406 AM CST Sun Dec 28 2025

Showers and a few thunderstorms are ongoing across northern
Missouri into west-central Illinois this morning, impacting the
KUIN airspace. These will exit in the next 3-4 hours. MVFR fog is
lingering at KUIN and will slowly dissipate over the course of
the morning. To the south, patchy MVFR stratus is spread across
the area, and will stick around through most of the day (50-90%
chance).

A strong cold front will move through the region this afternoon,
bringing a chance for showers and an embedded thunderstorm or two
to the area. The best location for precipitation will be across
the St. Louis metro, so have included a mention of this in the
TAFs. Behind the front, gusty westerly winds will prevail through
Monday, gusting to around 35 kts. Flight conditions will improve
to VFR behind the front as dry air erodes the precipitation.

Delia

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Dec 28, 3:04 AM CST, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
304 AM CST Sun Dec 28 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-290915-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
304 AM CST Sun Dec 28 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a marginal risk for severe thunderstorms across most of the
area this afternoon. Damaging wind and a brief tornado are the main
threats with any storms that become severe.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Delia

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 6:32 PM CSTDense Fog AdvisoryLSXKnox, Lewis, Marion, Monroe, Ralls, Shelby8 hr
Dec 28, 4:06 PM CSTSevere Thunderstorm WarningLSXFayette, Marion17 min
Dec 28, 4:27 PM CSTSevere Thunderstorm WarningLSXFayette, Marion21 min

Nearby

Wind Advisories in Missouri, 2025Wind Advisories in Illinois, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.